Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Mar 14, 2026, 12:44 PM CDT for 8 counties in Texas. It took effect at Mar 15, 2026, 10:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2026, 12:44 PM CDT (17:44 UTC)
- In effect from
- Mar 15, 2026, 10:00 PM CDT
- Expired
- Mar 16, 2026, 1:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 5.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -557 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
784 WWUS74 KBRO 141744 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1244 PM CDT Sat Mar 14 2026 TXZ250-251-253>255-351-353>355-451-454-455-150600- /O.NEW.KBRO.WI.Y.0005.260316T0300Z-260316T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 1244 PM CDT Sat Mar 14 2026 ...WIND ADVISORY IN EFFECT FROM 10 PM SUNDAY TO 1 PM CDT MONDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Deep South Texas. * WHEN...From 10 PM Sunday to 1 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
369 WWUS74 KBRO 141750 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1250 PM CDT Sat Mar 14 2026 TXZ250-251-253>255-351-353>355-451-454-455-150600- /O.CON.KBRO.WI.Y.0005.260316T0300Z-260316T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 1250 PM CDT Sat Mar 14 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM SUNDAY TO 1 PM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Deep South Texas. * WHEN...From 10 PM Sunday to 1 PM CDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
979 WWUS74 KBRO 150658 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 158 AM CDT Sun Mar 15 2026 TXZ250-251-253>255-351-353>355-451-454-455-151800- /O.CON.KBRO.WI.Y.0005.260316T0300Z-260316T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Laguna Vista, McAllen, Pharr, Mission, Sarita, Edinburg, Brownsville, Port Isabel, Falfurrias, Boca Chica Beach, Raymondville, San Manuel, Port Mansfield, South Padre Island, Weslaco, and Harlingen 158 AM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...A portion of Deep South Texas. * WHEN...From 10 PM this evening to 1 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ Caceres
838 WWUS74 KBRO 151631 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1131 AM CDT Sun Mar 15 2026 TXZ248-249-252-160115- /O.EXB.KBRO.WI.Y.0005.260316T0300Z-260316T1300Z/ Zapata-Jim Hogg-Starr- Including the cities of Hebbronville, Rio Grande City, Roma, and Zapata 1131 AM CDT Sun Mar 15 2026 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Jim Hogg, Starr, and Zapata Counties. * WHEN...From 10 PM this evening to 8 AM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>255-351-353>355-451-454-455-160115- /O.CON.KBRO.WI.Y.0005.260316T0300Z-260316T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Falfurrias, Laguna Vista, South Padre Island, Boca Chica Beach, Raymondville, Weslaco, Sarita, Brownsville, Port Mansfield, Port Isabel, Edinburg, McAllen, Mission, San Manuel, Harlingen, and Pharr 1131 AM CDT Sun Mar 15 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...A portion of Deep South Texas. * WHEN...From 10 PM this evening to 1 PM CDT Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ 65-GI
880 WWUS74 KBRO 160647 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 147 AM CDT Mon Mar 16 2026 TXZ248-249-252-161300- /O.CON.KBRO.WI.Y.0005.000000T0000Z-260316T1300Z/ Zapata-Jim Hogg-Starr- Including the cities of Rio Grande City, Roma, Hebbronville, and Zapata 147 AM CDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Jim Hogg, Starr, and Zapata Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ TXZ250-251-253>255-351-353>355-451-454-455-161800- /O.CON.KBRO.WI.Y.0005.000000T0000Z-260316T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Edinburg, Laguna Vista, Boca Chica Beach, Sarita, Pharr, Mission, McAllen, Port Isabel, Port Mansfield, Brownsville, Harlingen, San Manuel, Falfurrias, Raymondville, South Padre Island, and Weslaco 147 AM CDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...A portion of Deep South Texas. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ Caceres
446 WWUS74 KBRO 161304 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 804 AM CDT Mon Mar 16 2026 TXZ248-249-252-161415- /O.EXP.KBRO.WI.Y.0005.000000T0000Z-260316T1300Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 804 AM CDT Mon Mar 16 2026 ...WIND ADVISORY HAS EXPIRED... Wind gusts have decreased to below Wind Advisory criteria. $$ TXZ250-251-253>255-351-353>355-451-454-455-161800- /O.CON.KBRO.WI.Y.0005.000000T0000Z-260316T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 804 AM CDT Mon Mar 16 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of Deep South Texas. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
948 WWUS74 KBRO 161752 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1252 PM CDT Mon Mar 16 2026 TXZ250-251-253>255-351-353>355-451-454-455-161900- /O.EXP.KBRO.WI.Y.0005.000000T0000Z-260316T1800Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Kenedy-Northern Hidalgo-Coastal Willacy- Coastal Cameron-Kenedy Island-Willacy Island-Cameron Island- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, Laguna Vista, South Padre Island, and Boca Chica Beach 1252 PM CDT Mon Mar 16 2026 ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Wind gusts have decreased to below Wind Advisory criteria. $$ 69-HK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:10 AM CDT, 6 hours 34 minutes earlier. Its key messages:
- Updated at 607 AM CDT Sat Mar 14 2026 Key Messages:
- Near record to record-breaking heat is possible on Sunday with highs near 100 possible.
- A cold front Sunday night will likely bring hazardous marine conditions and fire weather concerns for Monday.
- Temperatures fall below average on Monday but warm back to above average by the middle or later part of next week.
Area forecast discussion, Mar 14, 6:10 AM CDT, 6 hours 34 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 610 AM CDT Sat Mar 14 2026 ...New AVIATION... .KEY MESSAGES... Updated at 607 AM CDT Sat Mar 14 2026 Key Messages: - Near record to record-breaking heat is possible on Sunday with highs near 100 possible. - A cold front Sunday night will likely bring hazardous marine conditions and fire weather concerns for Monday. - Temperatures fall below average on Monday but warm back to above average by the middle or later part of next week. && .DISCUSSION... Issued at 1044 PM CDT Fri Mar 13 2026 Sunny skies and southeasterly winds will lead to warmer temperatures this weekend, as afternoon high temperatures climb to the low to mid 90s Saturday and the upper 90s to around 100 on Sunday. A strong cold front looks to move through Deep South Texas Sunday night into Monday. There is a low chance for showers and thunderstorms to develop along the front, primarily along the coast and over the Gulf waters. Rain chances around 20% along the immediate coast will likely drop rapidly further inland. Strong northerly winds in the wake of the front will likely continue through much of the day Monday and wind advisories may be needed for the coastal counties. Relative humidity values Monday afternoon will likely fall below 20% across most of the CWA, and may drop into the single digits across western portions of the CWA. Combined with the strong northerly winds, this will present an increased risk for critical fire weather conditions Monday afternoon. A fire weather watch will likely be needed for most of the CWA Monday. Winds look to shift back to the southeast Tuesday as a gradual warming trend returns through the remainder of the forecast. High temperatures will likely return to the 80s Wednesday and the low 90s by Friday. && .AVIATION... (12Z TAFS) Issued at 607 AM CDT Sat Mar 14 2026 VFR conditions should persist through the TAF period at all TAF sites. Southeasterly winds will start the morning light, but towards the end of the morning hours and early afternoon the winds are expected to become gusty, with gusts up to 25 knots possible. Winds should weaken during the evening, but then increase for the early morning hours as the pressure gradient tightens ahead of a front. Low-level clouds are possible, but the skies should be mostly clear. && .MARINE... Issued at 1044 PM CDT Fri Mar 13 2026 Favorable marine conditions will likely continue this weekend before a cold front Sunday night brings hazardous conditions into Monday. Strong northerly winds in the wake of the front will build higher seas and likely lead to hazardous conditions on the Gulf waters and Laguna Madre Sunday night and Monday. A Gale Watch will likely be needed for Monday. Conditions look to improve by Tuesday as winds shift back to the southeast. Light to moderate winds and slight to moderate seas look to then continue through the remainder of the period. && .FIRE WEATHER... Issued at 1044 PM CDT Fri Mar 13 2026 The passage of a strong cold front Sunday night into Monday morning will likely bring elevated to critical fire weather conditions Monday. Strong northerly winds Monday morning will likely continue into the afternoon before subsiding Monday evening. 20 foot winds may exceed 20 mph with gusts above 30 mph for several hours Monday. Meanwhile, relative humidity values are forecast to rapidly fall in the wake of the front, with much of the CWA forecast to drop below 30% by sunrise and reach the teens to single digits by Monday afternoon. Elevated to critical fire weather conditions could develop before sunrise, and continue through the afternoon Monday. A Fire weather watch will likely be needed. Afternoon relative humidity values will likely remain below 30% across most of the area through the remainder of the forecast, however wind speeds look to generally remain below 15 mph, limiting fire weather concerns through the remainder of the period. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 85 69 89 58 / 0 0 0 30 HARLINGEN 90 66 96 51 / 0 0 0 20 MCALLEN 93 69 100 54 / 0 0 0 10 RIO GRANDE CITY 95 66 101 53 / 0 0 0 10 SOUTH PADRE ISLAND 78 71 81 58 / 0 0 0 30 BAYVIEW/PORT ISABEL 85 67 90 55 / 0 0 0 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && SHORT TERM...60 LONG TERM....60 AVIATION...64-Katz
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:22 PM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 13 hr |
| Mar 14, 12:23 PM CDT | Gale Watch | BRO | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.